Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

High BP and pulse rate. Taking Carvedilol. Overuse inhaler. Suggest

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
I have afab and started take Carvedilol just now. I have read some of these review and I dont know how this medcine is going to help. too many side heart is beating too fast and my pulus is also high. The cause of all this that I over used my inhaler. So I could breath better.I mised my self up. I hope all goes well.
Posted Wed, 19 Jun 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Sukhvinder Singh 49 minutes later
Dear Sir,

Thanks for the query.

1. Carvedilol is a combined alpha & beta-blocker (drug blocking alpha & beta type of sympathetic receptors). It acts on the connecting pathway between the fibrillating chambers (atria) and main pumping chambers (ventricles) to control rate of ventricular contraction. Hence carvedilol acts to contain your heart rate within normal limits.

2. Carvedilol is not primarily meant for reverting atrial fibrillation (AF) to normal rhythm (sinus rhythm) and it is used only to control rate in AF. Since the cause for your AF has been told to be a drug (inhaler) which is possibly a beta-stimulant, so a beta antagonist (anti-stimulant) has been prescribed, in a hope to revert AF to normal.

3. All medicines have some side effects; but they are within permissible limits during the "clinical trials" and only then they are launched in market after FDA approval. One should use the medicines as prescribed and consult your doctor if there is anything unusual.

4. One more point which is important in your case. If you are on inhalers (bronchodilators), I am not sure why you have been given an anti-bronchodilator agent? Carvedilol is not the preferred drug in the presence of bronchial asthma. Please discuss with your physician.

Feel free to discuss further.

Above answer was peer-reviewed by
Follow-up: High BP and pulse rate. Taking Carvedilol. Overuse inhaler. Suggest 2 hours later
I was given the inhaler 2/3 years ago.I had shortness of breathe. Felt like I had some mucus in my lungs. Could not sleep propery. I don't have asthma. I hope that everything goes back to normal.Thank you for your help.
Answered by Dr. Sukhvinder Singh 26 minutes later
Yes. You are most welcome sir.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor